MAUDE Adverse Event Report: MAQUET CARDIOPULMONARY GMBH CARDIOHELP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

MAQUET CARDIOPULMONARY GMBH CARDIOHELP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number CARDIOHELP-I
Medical Device Problem Code Failure to Read Input Signal (1581)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A getinge service technician will investigate the affected cardiohelp.A follow-up medwatch will be submitted when additional information becomes available.
 
Event or Problem Description
It was reported that the cardiohelp device had no issues upon initiation.Sometime later, the pump gave the "art bubble sensor defective" message.The perfusionist running the pump tried cleaning the sensor and replacing it but the alarm did not resolve.They then went to another pump they had and took the flow/bubble sensor off that pump and tried it, also without resolution of alarm.They ended up switching the hls set to another pump and resumed therapy without issue.No harm to any person has been reported.The cardiohelp was replaced during treatment and an arterial bubble sensor defective alarm is a high priority alarm, which leads to a pump stop, if intervention is set by the user, therefore a report is required.Complaint id: (b)(4).
 
Event or Problem Description
Complaint id (b)(4).
 
Additional Manufacturer Narrative
Additional information received on 2025-12-09.The hls set was transferred successfully with no harm to the patient.Further it was confirmed, that there was no failure of the hls set.A follow-up medwatch will be submitted when additional information becomes available.
 
Event or Problem Description
Complaint id (b)(4).
 
Additional Manufacturer Narrative
It was reported that the cardiohelp device had no issues upon initiation.Sometime later, the pump gave the "art bubble sensor defective" message.The perfusionist running the pump tried cleaning the sensor and replacing it but the alarm did not resolve.They then went to another pump they had and took the flow/bubble sensor off that pump and tried it, also without resolution of alarm.They ended up switching the hls set to another pump and resumed therapy without issue.No harm to any person has been reported.The cardiohelp was replaced during treatment and an arterial bubble sensor defective alarm is a high priority alarm, which leads to a pump stop, if intervention is set by the user, therefore a report is required.The patient data was not received, efforts were made on 2026-02-04 to request the missing patient data.A getinge technician was sent for investigation.The flow bubble sensor will be replaced.The technician performed safety, calibration, and functionality checks to factory specifications.All function tests are passed.The log files of the reported cardiohelp device were reviewed and the reported failure could be confirmed on the date of event.The technician also confirmed that there was no visible damage on the sensor.Another flow/bubble sensor was investigated by life-cycle-engineering on 2023-01-13.The error message "arterial flow/bubble sensor defective" could be reproduced.For a deeper investigation the affected sensor was sent to the supplier for investigation.The root cause is a defective eeprom due to an external impact.According to the instruction for use (ifu) chapter "connecting the combined flow/bubble sensor" the bubble monitoring function test and flow off-set calibration has to be performed before every use.Thus, a defective flow/bubble sensor should be detected prior to use, during priming.In addition, as the cardiohelp includes pressure sensors and a venous probe it is able to measure and control the blood flow and parameters.If the measured values are above high limit or below low limit of the set limits the system generates a visual and acoustical alarm.In the ifu chapter "using the emergency drive with the disposable hls retainer" is stated that the emergency drive can be used to manually control the blood flow in case of a failed cardiohelp.The device was manufactured on 2020-06-04.The review of the non-conformities has been performed on 2025-12-04 for the period of 2020-06-04 to 2025-11-25.It does not show any non-conformity in regard to the reported product and failure.There is no indication that manufacturing issues occurred during this time, thus production related influences are unlikely.In addition, a review for potential field actions and capas related to the failure and product in this complaint was performed.This complaint is not in scope of any ongoing field actions and/or capas.Based on the results the reported failure " arterial flow/bubble sensor was defective " could be confirmed.The occurrence rate was calculated for the reported issue and it was determined that this is not a systemic issue.Therefore, no remedial action is required.The occurrence rate related to the reported issue is currently being monitored as part of maquet cardiopulmonary's trending program and additional investigations or corrections will be implemented in case of adverse trending.
 
Additional Manufacturer Narrative
It was reported that the cardiohelp device had no issues upon initiation.Sometime later, the pump gave the "art bubble sensor defective" message.The perfusionist running the pump tried cleaning the sensor and replacing it but the alarm did not resolve.They then went to another pump they had and took the flow/bubble sensor off that pump.They ended up switching the hls set to another pump and resumed therapy without issue.No harm to any person has been reported.The cardiohelp was replaced during treatment and an arterial bubble sensor defective alarm is a high priority alarm, which leads to a pump stop, if intervention is set by the user, therefore a report is required.The patient data was not received, efforts were made on 2026-02-04 to request the missing patient data.New information received on 2026-03-10 that the cradiohelp device was sent to depot for repair and the sensor panel was found as the cause of the reported failure.A getinge technician from the depot center investigated the device.The technician confirmed that there was no visible damage on the sensor.The sensor panel was replaced.The technician performed safety, calibration, and functionality checks to factory specifications.All function tests are passed.The log files of the reported cardiohelp device were reviewed and the reported failure could be confirmed on the date of event.A similar failure was investigated by the getinge life-cycle-engineering (lce).An unreliable plug connection on the digiflow mini board led to the error.According to the instruction for use (ifu) chapter "connecting the combined flow/bubble sensor" the bubble monitoring function test and flow off-set calibration has to be performed before every use.Thus a defective flow/bubble sensor should be detected prior to use, during priming.In addition as the cardiohelp includes pressure sensors and a venous probe it is able to measure and control the blood flow and parameters.If the measured values are above high limit or below low limit of the set limits the system generates a visual and acoustical alarm.In the ifu chapter "using the emergency drive with the disposable hls retainer" is stated that the emergency drive can be used to manually control the blood flow in case of a failed cardiohelp.The review of the non-conformities has been performed on 2026-03-11 for the period of 2020-06-04 to 2025-11-25.It does not show any non-conformity in regard to the reported product and failure.There is no indication that manufacturing issues occurred during this time, thus production related influences are unlikely.The device was manufactured on 2020-06-04.In addition, a review for potential field actions and capas related to the failure and product in this complaint was performed.This complaint is not in scope of any ongoing field actions and/or capas.Based on the results the reported failure " arterial flow/bubble sensor was defective " could be confirmed.The occurrence rate was calculated for the reported issue and it was determined that this is not a systemic issue.Therefore, no remedial action is required.The occurrence rate related to the reported issue is currently being monitored as part of maquet cardiopulmonary's trending program and additional investigations or corrections will be implemented in case of adverse trending.
 
Event or Problem Description
Complaint id (b)(4).

Brand Name
CARDIOHELP
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
MAQUET CARDIOPULMONARY GMBH
neue rottenburger strasse 37
hechingen
Manufacturer (Section G)
JULIA KAPFENBERGER
neue rottenburger strasse 37
hechingen
Manufacturer Contact
neue rottenburger strasse 37
hechingen 
MDR Report Key23714247
Report Number8010762-2025-0000539
Device Sequence Number16052725
Product Code DTQ
UDI-Device Identifier04058863074863
UDI-Public(01)04058863074863(11)200604
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K133598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCARDIOHELP-I
Device Catalogue Number701072780
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2025
Supplement Date Received by Manufacturer12/09/2025
02/04/2026
03/10/2026
Initial Report FDA Received Date12/04/2025
Supplement Report FDA Received Date12/12/2025
02/16/2026
03/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2020
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown